Math. J. Interdiscip. Sci.

Binet-Type Formula For The Sequence of Tetranacci Numbers by Alternate Methods

Gautam S. Hathiwala and Devbhadra V. Shah


Binet formula, Fibonacci sequence, Tetranacci sequence.

PUBLISHED DATE September 2017
PUBLISHER The Author(s) 2017. This article is published with open access at

The sequence {Tn} of Tetranacci numbers is defined by recurrence relation Tn= Tn-1 + Tn-2 + Tn-3 + Tn-4; n≥4 with initial condition T0=T1=T2=0 and T3=1. In this Paper, we obtain the explicit formulla- Binet-type formula for Tn by two different methods. We use the concept of Eigen decomposition as well as of generating functions to obtain the result.

Page(s) 37–48
ISSN Print : 2278-9561, Online : 2278-957X
DOI 10.15415/mjis.2017.61004
  • Arfken, George: Diagonalization of Matrices, Mathematical Methods for Physicists, 3rd ed. Orlando, FL: Academic Press, 1985, 217–229.
  • Dresden Gregory P. B., Du Zhaohui: A Simplified Binet Formula for k-Generalized Fibonacci Numbers, Journal of Integer Sequences, Vol. 17, article 14.4.7, 2014.
  • Eigen decomposition of a matrix:
  • Hathiwala Gautam S., Shah Devbhadra V.: Golden proportions for the generalized Tetranacci numbers, International Research Journal of Mathematics, Enigneering and IT, Vol. 3, Issue 4, April 2016, 90–101.
  • Hathiwala G. S., Shah D. V.: “Periodicity of Tetranacci Numbers Modulo ”, The Journal of the Indian Academy of Mathematics, Vol. 38, Issue 2, 2016, pp. 155–165, ISSN: 0970 – 5120.
  • Lee Gwang-Yeon, Lee Sang-Gu, Kim Jin-Soo, Shin Hang-Kyun: The Binet Formula and Representations of Generalized Fibonacci Numbers, Fibonacci Quarterly, Vol. 39, No. 2, May 2001, 158–164.
  • Mehta D. A.: Ph.D. thesis entitled “Properties of the Sequences of Tribonacci Numbers and Generalized Cut – off Numbers”, Veer Narmad South Gujarat University, Surat, India, Oct. 2009.
  • Raab Joseph A.: A Generalization of the Connection between the Fibonacci Sequence and Pascal’s Triangle, The Fibonacci Quarterly, Vol. 1, No. 3, Oct. 1963, 21–32.
  • Singh Bijendra, Bhatnagar Shikha, Sikhwal Omprakash: Fibonacci – Like Sequence, International Journal of Advanced Mathematical Sciences, Vol. 1, No. 3, 2013, 145–151.
  • Waddill Marcellus E.: Some Properties of Tetranacci Numbers modulo m, The Fibonacci Quarterly, Vol. 30, No. 3, Aug. 1992, 232–238.
  • Waddill Marcellus E.: The Tetranacci Sequence and Generalizations, The Fibonacci Quarterly, Vol. 30, No. 1, Feb. 1992, 9–20.
  • Wall D. D.: Fibonacci Series Modulo m, American Math. Monthly, Vol. 67, 1960, 525–532.